Florida, 2014Damaging Winds in Florida, January 11, 2014
January 11, 2014 · NWS TAE · 57 events in 9 counties and zones
A strong cold front moved through the area on January 11th. Limited instability precluded a more widespread outbreak of severe storms, but low level winds and shear were very strong, and some storms did produce straight line wind damage with mainly trees and power lines being blown down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $212,000
- Crop damage
- None recorded
- Events
- 57
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front moved through the area on January 11th. Limited instability precluded a more widespread outbreak of severe storms, but low level winds and shear were very strong, and some storms did produce straight line wind damage with mainly trees and power lines being blown down. Gadsden and Wakulla counties were hit the hardest with numerous instances of trees and lines being blown down. Talquin Electric had over 7000 customers without power at its peak.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jan 11, 8:14 AM CST, 2 hours 11 minutes earlier.
Area forecast discussion, Jan 11, 8:14 AM CST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
914 AM EST Sat Jan 11 2014
...Slight Risk of Severe Storms Continues...
.Near Term [Through Today]...
The 12z KTAE sounding reveals a stable layer from the surface up to
around 1300 ft. Although we have seen some impressive velocities at
low levels this morning on the area radars, winds are not completely
mixing down, likely due to this shallow stable layer. Peak gust
we have seen measured so far has been 33 knots at Apalachicola.
Nevertheless, as pre-frontal convection to the west organizes and
moves towards the area later today, there remains a slight risk of
severe storms if the stable layer seen in the TAE sounding can
erode. There also may be less of a stable layer across the western
half of the area, and several reports of straight line wind damage
have been received up in central Alabama. In fact, we have
recently seen velocities greater than 55 knots dip below a
thousand feet on EVX radar with convection moving ashore near the
Walton/Bay county line. Low level shear is very strong with 0-1 km
shear recently up to 50 knots on the EVX VAD wind profile.
Hodographs are rather straight though, so we think the main threat
would be damaging winds with the tornado threat remaining low
locally.
&&
.Aviation...
[Through 12z Sunday] Rain and thunderstorms will move from west to
east across the area today. Conditions should return to VFR at
DHN/ECP around 20z and finally VLD around 23z with west to northwest
winds up to 15 knots.
&&
.Prev Discussions [355 AM EST]...
.Short Term [Tonight Through Monday]...
The upper level pattern will remain progressive across the region
with one trough exiting east of the area tonight and another
reaching the Lower Mississippi Valley by Tuesday evening. The cold
front should exit southeast of the Lower Suwannee by 02-03z. We have
included slight to low chance PoPs roughly along and east of the
Aucilla and Withlacoochee Rivers. High pressure will then build east
along the Gulf Coast on Sunday clearing skies. Temperatures will be
cooler behind the front, but remain a few degrees above normal with
morning lows in the upper 30s to mid 40s and afternoon highs
generally in the mid 60s. The high will move off the Southeast U.S.
coast on Monday with return flow returning increasing moisture off
the Gulf of Mexico. High temps will reach the upper 60s in most
areas with lower 70s in the eastern FL Big Bend. As the next frontal
system approaches, rain chances will return to the forecast with
likely PoPs far west and chance PoPs elsewhere. With so little time
between fronts, we do expect sufficient instability to become
established to mention thunder anywhere except over the marine area
on Monday at this time.
.Long Term [Monday Night Through Saturday]...
Very little change from our previous fcst over the extended period,
as the mean trough will remain entrenched over the eastern half of
the U.S. throughout the period. This will allow a series of
shortwaves to dig southeastward into our region and reinforce the
main trough, which should result in a lengthy period of below
climo (but not extreme) temps beginning on Tuesday. While the
first in this series of shortwaves will be very active with
numerous showers and thunderstorms ending by Tuesday morning, the
remaining ones are expected to be dry, and only serve to reinforce
the cool to potentially cold temperatures, especially as indicated
by the ECMWF.
.Marine...
Sea fog is expected to continue over the cooler shelf waters east
of Apalachicola through the morning and possibly into the
afternoon. Southerly winds will increase today ahead of an
approaching cold front. At this time, we expect winds and seas to
peak mainly at cautionary levels, although a brief period of
marginal advisory conditions cannot be ruled out. Winds will shift
to the west behind the front which will enter the western waters
this morning an exit east of the area this evening. Winds will
then become northwest overnight possibly reaching cautionary
levels once again. High pressure will build east Sunday through
Monday with winds becoming light and veering to onshore by Sunday
night. The next front will cross the waters Monday night into
Tuesday morning. Winds will once again reach cautionary to
marginal advisory criteria ahead of and behind this boundary. A
third front will sweep quickly across the waters Tuesday night.
Seas and offshore winds behind this front are likely to reach
advisory levels.
.Fire Weather...
After a wet day today, much drier conditions are expected on Sunday
in the wake of a cold front but red flag conditions are not expected.
Rain returns to the region on Monday.
.Hydrology...
Rainfall totals with today's frontal system will generally range
from about an inch and a half in Walton County to 3/4 of an inch in
Dixie with most areas in between around an inch. Another system on
Monday and Monday night is expected to produce roughly a half to 3/4
of an inch. While these events should cause minor rises on some area
rivers, flooding is not expected at this time.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 76 42 65 40 69 / 90 10 0 0 40
Panama City 75 46 64 48 67 / 100 0 0 0 60
Dothan 73 41 63 43 67 / 100 0 0 0 50
Albany 75 41 64 40 67 / 100 10 0 0 40
Valdosta 77 44 64 40 69 / 100 20 0 0 30
Cross City 77 46 67 38 72 / 100 30 0 0 30
Apalachicola 75 46 62 47 66 / 90 10 0 0 50
&&
.TAE Watches/Warnings/Advisories...
FL...None.
GA...None.
AL...None.
GM...Dense Fog Advisory until 4 PM EST this afternoon for Apalachee
Bay-Coastal waters From Ochlockonee River to Apalachicola
FL out to 20 NM-Coastal waters from Suwannee River to
Keaton Beach FL out 20 NM-Waters from Suwannee River to
Apalachicola FL from 20 to 60 NM.
&&
NEAR TERM...DVD
SHORT TERM...WOOL
LONG TERM...GOULD
AVIATION...DVD
MARINE...WOOL
FIRE WEATHER...BARRY
HYDROLOGY...WOOLIn the hours before
Special weather statement, Jan 11, 7:01 AM CST, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 AM EST SAT JAN 11 2014
FLZ016-017-026-027-111345-
LEON FL-GADSDEN FL-INLAND WAKULLA FL-LIBERTY FL-
801 AM EST SAT JAN 11 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR GADSDEN...LEON...
LIBERTY AND WAKULLA COUNTIES IN THE FLORIDA BIG BEND...
* UNTIL 845 AM EST
AT 757 AM EST...THE NATIONAL WEATHER SERVICE HAS DETECTED A STRONG
THUNDERSTORM 17 MILES SOUTH OF BLOUNTSTOWN...OR NEAR JENSEN PLACE...
MOVING NORTHEAST AT 45 MPH.
PEOPLE IN CENTRAL LIBERTY...GADSDEN...NORTHWESTERN WAKULLA AND
SOUTHWESTERN LEON COUNTIES...INCLUDING THE CITY OF QUINCY...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT (8 5 0) 9 4
2 8 8 3 3...OR CONTACT LAW ENFORCEMENT.
LAT...LON 3065 8459 3044 8436 3008 8483 3026 8502
TIME...MOT...LOC 1301Z 230DEG 40KT 3024 8492
17-GOULD
Local storm report, Jan 11, 10:06 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1106 AM EST SAT JAN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1047 AM TSTM WND DMG 3 SW ARITON 31.57N 85.76W
01/11/2014 DALE AL EMERGENCY MNGR
TREE DOWN AT INTERSECTION OF US 231 AND AL 51 IN DALE
COUNTY.
&&
CJMThunderstorm Wind, Washington
- When
- January 11, 10:25 AM CST
- Where
- Washington County, Caryville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 30.770, -85.810
A tin roof was partially blown off of a trailer. Monetary damage was estimated.
Thunderstorm Wind, Calhoun
- When
- January 11, 11:35 AM CST to 11:45 AM CST
- Where
- Calhoun County, Clarksville to Blountstown
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 30.430, -85.180
Several trees were blown down across the county.
Thunderstorm Wind, Gadsden
- When
- January 11, 1:00 PM EST
- Where
- Gadsden County, 2.05 mi ENE of Gretna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.618, -84.627
Trees were blown down at Solomon and Glory Road.
Thunderstorm Wind, Gadsden
- When
- January 11, 1:07 PM EST
- Where
- Gadsden County, 0.63 mi WSW of Quincy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.578, -84.580
Trees were blown down on MLK Road in downtown Quincy.
Thunderstorm Wind, Gadsden
- When
- January 11, 1:10 PM EST
- Where
- Gadsden County, 0.51 mi ENE of Magnet Cove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.663, -84.412
Trees were blown down on Wayside Farm Rd.
Thunderstorm Wind, Gadsden
- When
- January 11, 1:11 PM EST
- Where
- Gadsden County, 2.1 mi SSE of Douglas City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.560, -84.632
A large tree was blown down across Ben Bostick Road blocking traffic.
Thunderstorm Wind, Gadsden
- When
- January 11, 1:12 PM EST
- Where
- Gadsden County, 3.6 mi NE of Wetumpka
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.510, -84.570
Trees were blown down at Spooner and Old Federal Rd.
Thunderstorm Wind, Gadsden
- When
- January 11, 1:12 PM EST
- Where
- Gadsden County, 2.91 mi SE of Greensboro
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.537, -84.540
Trees and power lines were blown down on Kittrell Rd.
Thunderstorm Wind, Gulf
- When
- January 11, 12:15 PM CST
- Where
- Gulf County, Dalkeith
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 30.000, -85.150
Trees were blown down near County Road 381.
Thunderstorm Wind, Leon
- When
- January 11, 1:30 PM EST
- Where
- Leon County, 0.91 mi NE of Lake Jackson
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.540, -84.320
Trees were blown down near Miller Landing and Brillpoint Roads.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:40 PM EST
- Where
- Wakulla County, 2.74 mi ENE of Hilliardville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Broadcast Media
- Coordinates
- 30.298, -84.349
A tree was blown down near the intersection of New Light Church Road and Crawfordville Highway. The tree fell on the New Light Church sign and destroyed it. Monetary damage was estimated.
Thunderstorm Wind, Leon
- When
- January 11, 1:40 PM EST
- Where
- Leon County, 0.82 mi WSW of Maclay Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Public
- Coordinates
- 30.515, -84.263
A tree was blown down on Bobbin Brook Circle.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:42 PM EST
- Where
- Wakulla County, 2.61 mi E of Hilliardville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.286, -84.347
A power line was blown down at 110 Dolly Dr.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:42 PM EST
- Where
- Wakulla County, 1.07 mi ESE of Arran
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.186, -84.393
A tree was blown down at 33 Lura Ln.
Thunderstorm Wind, Leon
- When
- January 11, 1:45 PM EST
- Where
- Leon County, 0.6 mi W of Maclay Gardens
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 30.520, -84.260
Trees and power lines were blown down on Maclay Road.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:45 PM EST
- Where
- Wakulla County, 0.64 mi NE of Bethel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.257, -84.313
A power line was blown down on Wakulla Springs Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:45 PM EST to 1:50 PM EST
- Where
- Wakulla County, 2.35 mi SW of Crawfordville to 2.03 mi SW of Crawfordville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.143, -84.394
Power lines were blown down at 249 Donaldson-Williams Rd and 49 Donaldson-Williams Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:45 PM EST
- Where
- Wakulla County, 3.07 mi NNW of Bethel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.291, -84.338
A tree was blown down at 196 Northwood Ln.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:45 PM EST
- Where
- Wakulla County, 0.29 mi WNW of Crawfordville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.172, -84.374
A tree was blown down at 15 Council Moore Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:45 PM EST
- Where
- Wakulla County, 2.95 mi NNE of Bethel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.286, -84.294
A tree was blown down on Cooperwood Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:45 PM EST
- Where
- Wakulla County, 1.29 mi NNE of Bethel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.268, -84.315
A tree was blown down at 824 Wakulla Springs Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:46 PM EST
- Where
- Wakulla County, 1.14 mi NE of Bethel
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.262, -84.306
A tree was blown down at 220 Lee Miller Rd.
Thunderstorm Wind, Leon
- When
- January 11, 1:49 PM EST
- Where
- Leon County, 0.86 mi WSW of Woodville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 30.314, -84.252
Trees and power lines were blown down at Elgin Road and Bismark Road.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:50 PM EST
- Where
- Wakulla County, 0.9 mi NE of Crawfordville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.180, -84.360
A power line was blown down at 317 Martin Luther King Jr Memorial Dr.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:50 PM EST
- Where
- Wakulla County, 0.39 mi NNE of Crawfordville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.175, -84.367
A power line was blown down near the Tafflinger/Rehwinkle road intersection.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:50 PM EST
- Where
- Wakulla County, 2.08 mi WNW of Vereen
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.285, -84.260
A power line was blown down at 187 Centerline Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:50 PM EST
- Where
- Wakulla County, 1.78 mi E of Ivan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.220, -84.330
A tree was blown down at 828 Old Bethel Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:50 PM EST
- Where
- Wakulla County, 0.96 mi NNW of Wakulla
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.243, -84.237
A tree was blown down at 44 Hidden Valley Ln.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.44 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $50,000
- Reported by
- Broadcast Media
- Coordinates
- 30.170, -84.306
A tree fell on a home on Klickitat Dr. One woman suffered minor injuries. Monetary damage was estimated.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.11 mi SSE of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Social Media
- Coordinates
- 30.174, -84.295
The public reported via social media that a large tree was blown down on Haidi Trail.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 2.16 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 30.160, -84.310
A tree was blown down onto a home along Spring Creek Highway, slicing it in half. A man was trapped inside but suffered no injuries. Monetary damage was estimated.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 0.45 mi NNW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.196, -84.303
A power line was blown down near the intersection of Myers Woods Dr and Marsue Dr.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 0.33 mi N of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.195, -84.300
A power line was blown down on Dosh-Levy Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.81 mi E of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.193, -84.270
A power line was blown down on Tiger Hammock Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 2.22 mi NE of Crawfordville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.190, -84.341
A power line was blown down on Cajer Posey Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 0.78 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.180, -84.307
A power line was blown down at 73 Apachee Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 2.11 mi SSE of Ivan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.193, -84.343
A tree was blown down at 46 Brown Blvd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.57 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.171, -84.314
A tree was blown down at 105 Palomino Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 0.67 mi SSE of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.181, -84.297
A tree was blown down at 2 Iroquois Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.45 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.172, -84.312
A tree was blown down at 10 Maxson Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 0.94 mi WSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.185, -84.315
A tree was blown down on Beechwood Dr.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.57 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.168, -84.308
A tree was blown down at Croatan St.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.3 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.173, -84.308
A tree was blown down at 2 Sudai St.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 0.49 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.184, -84.304
A tree was blown down on Broken Bow Trl.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.03 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.177, -84.309
A tree was blown down at 1790 Spring Creek Highway as well as at Spring Creek Highway/Lower Bridge.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.29 mi SSE of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.172, -84.294
A tree was blown down at 67 Paulette Dr.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.11 mi S of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.174, -84.301
A tree was blown down at 103 Black Foot Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:55 PM EST
- Where
- Wakulla County, 1.31 mi SSW of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.172, -84.308
A tree was blown down at 32 Yuma St.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:56 PM EST
- Where
- Wakulla County, 1.47 mi S of Shadeville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.169, -84.299
A tree was blown down at Graham Trl.
Thunderstorm Wind, Wakulla
- When
- January 11, 1:57 PM EST
- Where
- Wakulla County, 4.54 mi NNE of Newport
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.251, -84.151
A power line was blown down at 489 Old Magnolia Rd.
Thunderstorm Wind, Wakulla
- When
- January 11, 2:00 PM EST
- Where
- Wakulla County, 0.89 mi NNW of St Marks
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.172, -84.207
A tree was blown down on Sweet Gum Trl.
Thunderstorm Wind, Taylor
- When
- January 11, 2:27 PM EST
- Where
- Taylor County, 0.91 mi SE of Cabbage Grove
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 30.190, -83.860
A tree was blown down near Highway 14.
Thunderstorm Wind, Madison
- When
- January 11, 2:40 PM EST
- Where
- Madison County, 0.78 mi NNW of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 30.471, -83.415
Trees were blown down near Washington and Sumter Roads in Madison.
Thunderstorm Wind, Madison
- When
- January 11, 2:45 PM EST
- Where
- Madison County, 1.48 mi NE of Madison
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- 911 Call Center
- Coordinates
- 30.476, -83.394
A tree was blown down on Yellow Pine Ave.
Thunderstorm Wind, Lafayette
- When
- January 11, 3:20 PM EST
- Where
- Lafayette County, 2.99 mi SE of Buckville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $500
- Reported by
- Law Enforcement
- Coordinates
- 30.086, -83.260
A tree was blown down on County Road 534.
Thunderstorm Wind, Lafayette
- When
- January 11, 3:25 PM EST
- Where
- Lafayette County, 1.36 mi WNW of Mayo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.061, -83.189
A tree was blown down onto power lines on East U.S. 27.
Thunderstorm Wind, Lafayette
- When
- January 11, 3:27 PM EST
- Where
- Lafayette County, 0.09 mi ENE of Mayo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.050, -83.169
A tree and a power line were blown down on SE Malone Ave in Mayo.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in North Carolina, January 11, 20141 death · 4 injured · $1.4 million · 75 kt wind · 22 events
- Tornado and Flash Flooding in Georgia, January 11, 20142 injured · $200,000 · EF0 · 24 events
- Flash Flood in New York, January 11, 2014$700,000 · 1 event
- Tornadoes and Damaging Winds in Virginia, January 11, 2014$196,000 · EF0 · 12 events
- Flood in Arkansas, January 11, 20142 injured · $40,000 · 1 event
- Flooding in New York, January 11, 2014$47,000 · 5 events
- Damaging Winds in Maryland, January 11, 2014$32,000 · 52 kt wind · 3 events
- Flash Flooding in New York, January 11, 2014$30,000 · 2 events
- Flooding in Vermont, January 11 to 13, 2014$25,000 · 5 events
- Winter Storm and High Wind in Wyoming, January 11 to 14, 201479 kt wind · 23 events
- Lightning Strikes and Strong Wind in Massachusetts, January 11, 2014$19,000 · 5 events
- High Wind in Montana, January 11 to 13, 201465 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 483120, 483121, 483138, 483139, 483140, 483141, 483142, 483143, 483122, 483134, 483133, 483135, 483458, 486797, 483136, 483459, 483463, 486782, 486785, 486793, 486794, 486786, 483137, 483457, 483464, 483465, 486788, 486801, 483130, 483131, 483132, 483456, 483460, 483462, 483466, 483467, 483479, 486783, 486789, 486790, and more.